Decade old medical gaslighting

I have suffered from a skin condition called eczema my entire life. The worst patches have always been on my arms, scalp, and trunk.

For years I used oatmeal baths, elidel, hydrocortisone creams, and hydrating lotions to combat the red itchiness that came every spring and fall like clock work. In recent years, my shoulders and scalp have been the areas that break out when I am stressed. So wedding planning has been a joy.

When I was in 7th grade I went to my primary cares office for my yearly here is my eczema, please refill my prescription trip. This particular year the two doctors in the practice I saw were all booked up. The third doctor was someone we avoided unless there was no other choice.

This year was a no other choice year. I went in with my mom, had my weight, height, vitals, ect done after a several hour wait. The doctor comes in, listens to my concerns, then informs me the elidel I have relied on since I was young was “taken off the market” due to “severe” side effects. The main one was “thinning of the skin”.

While I was at my dermatologist last week she was checking out my scalp and skin. Said she would send in some prescriptions and hopefully after the wedding my flare up would end. I mentioned in passing that I used to use elidel but an old doctor told me they no longer make it. Which is sad given it works so well.

My doctor gave me a puzzled look and said they still make the medication it’s just not made under the brand name anymore.

I have been suffering under flairs withe little relieve because topical steroids are frown upon by my doctors. For years, I have not had this medication since I was 13 because I never asked again. I am now almost 30 and I just found out I was lied to all those years ago.

My mind is blown.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s